New York, 2013

Hail and Damaging Winds in New York, June 1 to 2, 2013

June 1 to 2, 2013 · NWS ALY · 8 events in 6 counties and zones

A warm and humid air mass was in place across the region on the evening on Saturday, June 1st into the day on Sunday, June 2nd. Daytime temperatures reached well into the 80s across much of the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A warm and humid air mass was in place across the region on the evening on Saturday, June 1st into the day on Sunday, June 2nd. Daytime temperatures reached well into the 80s across much of the area. A cold front and associated pre-frontal surface trough was moving towards the area over the weekend. With plenty of moisture and instability in place, showers and thunderstorms developed across the region. These thunderstorms were aided by very strong winds aloft and a few storms became severe across eastern New York, producing wind damage and large hail. The thunderstorms weakened by evening as the cold front moved across the area, ending the threat for severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 1, 7:03 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 1, 7:03 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
803 PM EDT SAT JUN 1 2013

.SYNOPSIS...
MUGGY AND HUMID CONDITIONS WILL CONTINUE TONIGHT...AS A
WEAK DISTURBANCE MAY FOCUS SOME ISOLATED TO SCATTERED THUNDERSTORMS
NORTH AND WEST OF THE CAPITAL REGION. TOMORROW...A STRONG COLD FRONT
WILL APPROACH FROM THE WEST WITH INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS AS THE DAY PROGRESSES. SOME OF THESE STORMS COULD BE
STRONG TO LOCALLY SEVERE.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 719 PM EDT...A PREFRONTAL SFC TROUGH...AND A MID LEVEL VORT
MAX IN THE SW FLOW HAS TRIGGERED SOME ISOLD-SCT THUNDERSTORMS
ACROSS WRN-NRN NY. A FEW OF THE THUNDERSTORMS ARE GRAZING NRN
HERKIMER AND HAMILTON COUNTIES. THE GREATEST CHC POPS WERE
CONTINUED OVER THE NW ZONES. THE LOSS OF THE DAYTIME HEATING...AND
LESSER AMOUNTS OF INSTABILITY SHOULD HELP DIMINISH THE AREAL
COVERAGE UPSTREAM. ANOTHER MUGGY NIGHT IS SETTING UP.

EXPECT PARTLY TO MOSTLY CLOUDY SKIES AND VERY MILD CONDITIONS
WITH LOWS IN THE 60S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
ON SUNDAY AND SUNDAY NIGHT...EXPECT AN ACTIVE PERIOD AND HAVE
PLACED ENHANCED WORDING IN THE FORECAST FOR DAMAGING WINDS...LARGE
HAIL AND HEAVY RAINFALL WITH THUNDERSTORMS FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. SURFACE COLD FRONT WILL BE APPROACHING
FROM THE EASTERN GREAT LAKES SUNDAY MORNING MOVING INTO WESTERN
NEW YORK LATE IN THE DAY. MANY FACTORS FAVORING SEVERE
THUNDERSTORMS ARE IN PLACE INCLUDING SBCAPES OF 1500-2500 J/KG BY
MID AFTERNOON...0-3 KM HELICITY VALUES OF 150-250 M2/S2...H8 JET
AXIS MOVING INTO EASTERN NY OF 35-45 KTS WITH LOW LEVEL
CONVERGENCE...H3 JET EXHIBITING A DUAL JET STRUCTURE WITH FA IN
FAVORED RIGHT ENTRANCE REGION OF THE JET WHICH IS UP ACRS SRN
CANADA...AND BUFKIT MODEL SOUNDINGS INDICATING STRONG RIGHT
TURNING HODOGRAPH. AS IF THESE FACTORS WERE NOT ENOUGH THE PWATS
ARE BTWN 1.75 AND CLOSE TO 2 INCHES ACRS BULK OF FA. EXPECT
THUNDERSTORMS TO FORM INTO LINES WITH THE LINES MOVING EAST AS
INDIVIDUAL THUNDERSTORMS TRACK FROM SOUTHWEST TO NORTHEAST AT 35
TO 45 KTS ALONG THE LINE. SUPERCELLS MAY ALSO FOR AHEAD OF THE
LINES OR BE EMBEDDED ALONG THE LINES WITH THE POTENTIAL FOR
ISOLATED TORNADOES. EXPECT THE SEVERE THREAT TO CONTINUE THROUGH
EVENING AND THEN GRADUALLY DIMINISH TOWARD MIDNIGHT WITH STILL A
THREAT OF HEAVY RAIN LINGERING WELL INTO SUNDAY NIGHT. EXPECT
HIGHS ON SUNDAY TO BE IN THE MID 70S TO MID 80S WITH LOWS SUNDAY
NIGHT IN THE 50S TO MID 60S.

MONDAY...THIS IS A TOUGH FORECAST AS THE PCPN WILL DEPEND ON
WHETHER OR NOT WAVES OF LOW PRESSURE DEVELOP ALONG THE FRONT AND
TRACK NORTHEAST. WILL GRADUALLY TAPER POPS FROM NORTHWEST TO
NORTHEAST ON MONDAY. EXPECT HIGHS ON MONDAY TO BE NOTICEABLY
COOLER RANGING FROM MID 60S NORTHWEST TO UPPER 70S SOUTHEAST.

MONDAY NIGHT AND TUESDAY ARE EXPECTED TO BE DRY AS A LARGE RIDGE
OF HIGH PRESSURE DROPS INTO THE GREAT LAKES AND GRADUALLY BUILDS EASTWARD.
EXPECT LOWS MONDAY NIGHT IN THE UPPER 30S TO UPPER 40S WITH HIGHS
ON TUESDAY IN THE MID 60S TO MID 70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MUCH OF THE PERIOD LOOKS TO FEATURE TRANQUIL WEATHER WITH SEASONABLE
TEMPERATURES AND COMFORTABLE HUMIDITY LEVELS. THIS IS DUE TO AN AREA
OF HIGH PRESSURE WITHIN A SMALL AMPLITUDE RIDGE THAT WILL MOVE WEST
TO EAST ACROSS OUR AREA FROM WEDNESDAY INTO THURSDAY NIGHT.

AS THE HIGH PRESSURE SYSTEM EXITS OFF THE ATLANTIC COASTLINE ON
FRIDAY MORNING..THIS WILL BE OUR NEXT CHANCE OF SHOWERS AS MOISTURE
INCREASES DUE TO A RETURN SOUTHERLY FLOW DEVELOPING AROUND THE BACK
SIDE OF THE DEPARTING HIGH AND A WEAK LOW PRESSURE MAY DEVELOP ON
THE CYCLONIC SHORTWAVE FLOW AROUND THE BASE OF A UPPER LEVEL LOW
PRESSURE SYSTEM OVER NORTHERN QUEBEC FOLLOWING THE DEPARTING AREA OF
HIGH PRESSURE. CHANCE POPS ARE IN THE FORECAST FOR FRIDAY AND
SATURDAY.

OVERALL THROUGH THE PERIOD...TEMPERATURES LOOK TO BE NEAR NORMAL
WITH PRECIPITATION BELOW NORMAL.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT WILL SLOWLY APPROACH THE REGION FROM THE GREAT LAKES
AND MIDWEST TONIGHT THROUGH TOMORROW. A SERIES OF PREFRONTAL
TROUGHS AHEAD OF THE COLD FRONT WILL IMPACT THE REGION WITH AN
INCREASING THREAT OF WIDESPREAD SHOWERS AND THUNDERSTORMS TOMORROW
AFTERNOON INTO THE EVENING.

VFR CONDITIONS WILL PREVAIL FOR THE TAF SITES PRIOR TO
MIDNIGHT...THEN SOME PATCHY MVFR/IFR MIST/FOG WILL DEVELOP IN THE
MUGGY AIR MASS. THE BEST CHC OF IFR MIST/FOG WILL BE AT KPSF AND
KPOU BTWN 08Z-12Z. THE WINDS WILL GO LIGHT HERE WITH JUST SOME
SCT-BKN MID OR HIGH LEVEL CLOUDS AROUND. SOME SHOWERS MAY GET
CLOSE TO KGFL OVERNIGHT BASED ON THE LATEST HIRES WRF/NAM...SO A
VCSH WAS PLACED IN AFTER 07Z. THESE SHOWERS WILL BE ASSOCIATED
WITH ONE OF THE PREFRONTAL TROUGHS.

THE SKIES WILL BECOME VARIABLY CLOUDY IN THE LATE MORNING WITH THE
IFR/MVFR CONDITIONS IMPROVING TO VFR LEVELS. ANOTHER PREFRONTAL
TROUGH WILL APPROACH THE ERN NY TERMINALS IN THE EARLY PM. THERE
IS ALSO A THREAT FOR STRONG TO SEVERE THUNDERSTORMS IN THE PM...AS
SPC HAS THE ENTIRE FCST AREA IN A SLIGHT RISK. A SHOWER WAS
STARTED AT KGFL AROUND 17Z...AND VCSH GROUPS WERE ADDED TO
KALB/KPSF/KPOU BTWN 17Z-19Z. IT LIKELY THUNDERSTORMS WILL NEED TO
BE ADDED LATER IN TIME...WHEN THE TIMING BECOMES A BIT CLEARER.

THE WINDS WILL BE FROM THE SOUTH AT 5-10 KTS EARLY ON THIS
EVENING...AND THEN BECOME LIGHT TO CALM AT KPOU/KGFL/KPSF AFTER
MIDNIGHT. A SOUTHERLY BREEZE AT 6-8 KTS WILL CONTINUE AT KALB. THE
WINDS WILL INCREASE FROM THE SOUTH TO SOUTHWEST AT 10-15 KTS WITH
SOME GUSTS IN THE 20-25 KT RANGE BY THE LATE MORNING INTO THE
AFTERNOON AT ALL THE SITES.

OUTLOOK...
SUN NIGHT...VFR/MVFR AND POSSIBLE IFR. SHRA/TSRA LIKELY
MON...VFR/MVFR. CHC -SHRAS
MON NIGHT-THU...VFR. NO SIG WX.

&&

.FIRE WEATHER...
NO SIGNIFICANT FIRE WEATHER RELATED CONCERNS EXPECTED THROUGH
EARLY NEXT WEEK.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT WHICH WILL
INCREASE TO LIKELY ON SUNDAY THROUGH SUNDAY EVENING WITH MORE RAIN
EXPECTED INTO MONDAY.

RH HUMIDITY WILL REMAIN ON THE HIGH SIDE...NEAR 80 TO 100 PERCENT
TONIGHT AND SUNDAY NIGHT...LOWERING TO 50 TO 70 PERCENT ON SUNDAY
AND 30 TO 50 PERCENT ON MONDAY.

DRIER COOLER WEATHER WILL RETURN BY TUESDAY.

&&

.HYDROLOGY...
WET WEATHER IS EXPECTED FOR A GOOD PORTION OF THE PERIOD INTO
MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT WITH
THUNDERSTORMS LIKELY SUNDAY INTO SUNDAY NIGHT AND MORE RAIN IS
POSSIBLE INTO MONDAY.

SOME OF THE THUNDERSTORMS ESPECIALLY SUNDAY AFTERNOON AND EVENING
COULD PRODUCE LOCALLY HEAVY RAINFALL AS A SLOW MOVING BUT STRONG
COLD FRONT BEGINS TO HEAD OUR WAY FROM THE OHIO VALLEY. THE
SHOWERS AND STORMS COULD COVER A LARGE AREA AND THERE IS A CHANCE
OF TRAINING AND BACKBUILDING THUNDERSTORMS. ALL THESE FACTORS
COULD PRODUCE LOCALIZED FLOODING AND ALLOW FOR RISES ON RIVERS AND
STREAMS.

MOST AREAS CAN EXPECT 1 TO 2 INCHES OF RAINFALL THROUGH MONDAY
WITH LOCALIZED HIGHER AMOUNTS UP TO 4 OR PERHAPS EVEN 5 INCHES IN
TRAINING THUNDERSTORMS.

PLEASE CONTINUE TO MONITOR THE FORECAST.

DRY WEATHER SHOULD RETURN LATER ON MONDAY THROUGH MUCH OF THE
UPCOMING WORK WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
A RECORD HIGH TEMPERATURE WAS SET AT GLENS FALLS AND TIED AT
POUGHKEEPSIE.

THE TEMPERATURE AT GLENS FALLS REACHED 90 DEGREES AT 3:11 PM EDT.
THIS BROKE THE RECORD OF 89 DEGREES SET BACK IN 2011.
RECORDS DATE BACK TO 1944.

THE TEMPERATURE AT POUGHKEEPSIE REACHED 91 DEGREES AT 2:47 PM EDT.
THIS TIED THE RECORD OF 91 DEGREES SET BACK IN 1986. RECORDS DATE
BACK TO 1949.

THE TEMPERATURE AT ALBANY REACHED OF 90 DEGREES AT 3:10 PM EDT. THIS
MISSES THE RECORD OF 94 DEGREES SET BACK IN 1918. RECORDS DATE BACK
TO 1874.

THE TEMPERATURE AT BENNINGTON REACHED 89 DEGREES AT 2:12 PM EDT.

THE TEMPERATURE AT PITTSFIELD REACHED 87 DEGREES AT 3:51 PM EDT.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...11/WASULA
NEAR TERM...11/WASULA
SHORT TERM...11
LONG TERM...LFM
AVIATION...WASULA
FIRE WEATHER...11
HYDROLOGY...11
CLIMATE...
Hazardous weather outlook, Jun 1, 7:10 PM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
810 PM EDT SAT JUN 1 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
810 PM EDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE. THE
THUNDERSTORMS WILL MOVE SOUTHWEST TO NORTHEAST AROUND 30 MPH. ANY
STORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL WHICH COULD RESULT IN
PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE LIKELY SUNDAY AFTERNOON AND SUNDAY EVENING. SOME
OF THESE COULD BE STRONG TO LOCALLY SEVERE...CONTAINING HAIL OVER
ONE INCH IN DIAMETER AND WINDS GUSTING OVER 60 MPH. ISOLATED
TORNADOES ARE ALSO POSSIBLE. THESE STORMS COULD ALSO PRODUCE HEAVY
RAINFALL RESULTING IN PONDING OF WATER IN VARIOUS PLACES AS WELL AS
POOR DRAINAGE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 1, 5:11 PM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
611 PM EDT SAT JUN 1 2013

NYZ032-033-012245-
HAMILTON NY-NORTHERN HERKIMER NY-
611 PM EDT SAT JUN 1 2013

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR LYON LAKE...
OR ABOUT 21 MILES NORTH OF OLD FORGE...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
PARTLOW BY 615 PM EDT
NEHASANE AND LAKE LILA BY 620 PM EDT
ROBINWOOD BY 625 PM EDT
SABATTIS AND LITTLE TUPPER LAKE BY 630 PM EDT

REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.

LAT...LON 4412 7427 4408 7427 4407 7427 4390 7500
      4406 7509 4406 7502 4412 7432
TIME...MOT...LOC 2210Z 249DEG 34KT 4402 7492

LFM
Special weather statement, Jun 1, 5:48 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
648 PM EDT SAT JUN 1 2013

NYZ033-012315-
HAMILTON NY-
648 PM EDT SAT JUN 1 2013

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...OCCASIONAL LIGHTNING...AND HEAVY RAIN.  THIS STORM
WAS LOCATED NEAR ROBINWOOD...OR ABOUT 26 MILES NORTHEAST OF OLD
FORGE...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN HAMILTON COUNTY AT 700 PM EDT

RAINFALL RATES COULD REACH A HALF AN INCH IN AN HOUR FROM THIS
THUNDERSTORM.

LAT...LON 4412 7427 4406 7427 4393 7472 4407 7481
      4411 7450 4412 7428
TIME...MOT...LOC 2248Z 245DEG 25KT 4405 7466

TAW
Special weather statement, Jun 1, 6:02 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
702 PM EDT SAT JUN 1 2013

NYZ032-012345-
NORTHERN HERKIMER NY-
702 PM EDT SAT JUN 1 2013

...STRONG THUNDERSTORMS IN

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...OCCASIONAL LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTH OF
LYON LAKE TO 7 MILES NORTHWEST OF MOSHIER FALLS TO 16 MILES WEST OF
MOSHIER FALLS...OR ALONG A LINE EXTENDING FROM 36 MILES NORTH OF OLD
FORGE...AND MOVING EAST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...
MOSHIER FALLS AND LYON LAKE BY 710 PM EDT
LITTLE RAPIDS...BRANDRETH AND BEAVER RIVER BY 725 PM EDT

RAINFALL AMOUNTS MAY RANGE FROM A QUARTER OF AN INCH TO AN INCH FROM
THIS LINE OF THUNDERSTORMS.

LAT...LON 4406 7507 4407 7490 4407 7486 4388 7483
      4386 7514 4386 7515 4409 7518 4410 7517
TIME...MOT...LOC 2301Z 270DEG 39KT 4421 7511 4397 7514
          4382 7540

TAW
Special weather statement, Jun 1, 6:49 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
749 PM EDT SAT JUN 1 2013

NYZ033-020030-
HAMILTON NY-
749 PM EDT SAT JUN 1 2013

...A STRONG THUNDERSTORM IN

  EXTREME NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 16 MILES WEST OF LAKE EATON CAMPGROUND...OR ABOUT 24 MILES
NORTH OF OLD FORGE...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF LAKE EATON CAMPGROUND BY 810 PM EDT

RAINFALL AMOUNTS MAY EXCEED A HALF AN INCH IN AN HOUR FROM THIS
THUNDERSTORM.

LAT...LON 4412 7427 4401 7426 4393 7483 4406 7486
      4407 7486 4408 7484 4412 7432
TIME...MOT...LOC 2349Z 256DEG 34KT 4404 7475

TAW
Special weather statement, Jun 1, 7:14 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
814 PM EDT SAT JUN 1 2013

NYZ032-033-020100-
HAMILTON NY-NORTHERN HERKIMER NY-
814 PM EDT SAT JUN 1 2013

...A LINE OF STRONG THUNDERSTORMS MOVING INTO

  NORTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST OF
BIG MOOSE TO 24 MILES WEST OF BIG MOOSE TO 31 MILES WEST OF NICKS
LAKE CAMPGROUND...AND MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
BIG MOOSE BY 855 PM EDT
NICKS LAKE CAMPGROUND...ALGER ISLAND PUBLIC CAMPGROUND...EAGLE BAY
AND OLD FORGE BY 900 PM EDT

RAINFALL RATES MAY EXCEED A HALF AN INCH FROM THIS LINE OF
THUNDERSTORMS.

LAT...LON 4406 7507 4410 7458 4370 7453 4367 7513
      4409 7518 4410 7516
TIME...MOT...LOC 0013Z 269DEG 30KT 4413 7521 4390 7535
          4363 7556

TAW
Special weather statement, Jun 1, 8:00 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
900 PM EDT SAT JUN 1 2013

NYZ032-033-038-020145-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
900 PM EDT SAT JUN 1 2013

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF BIG
MOOSE TO 21 MILES WEST OF NORTHWOOD...OR ALONG A LINE EXTENDING FROM
20 MILES NORTH OF OLD FORGE TO 19 MILES WEST OF HINCKLEY...AND MOVING
EAST AT 60 MPH.

THUNDERSTORMS WILL BE NEAR...
NICKS LAKE CAMPGROUND...OLD FORGE AND MCKEEVER BY 905 PM EDT
ALGER ISLAND PUBLIC CAMPGROUND AND EAGLE BAY BY 910 PM EDT
NORTHWOOD...LIMEKILN LAKE CAMPGROUND...INLET AND EIGHTH LAKE
CAMPGROUND BY 915 PM EDT
LAKE EATON CAMPGROUND BY 920 PM EDT

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4397 7425 4392 7432 4383 7424 4328 7451
      4333 7509 4410 7517 4406 7507 4412 7428
TIME...MOT...LOC 0100Z 259DEG 54KT 4400 7476 4340 7539

LFM

The radar

The Ft Drum radar (KTYX), 63 km away, was scanning. The volume nearest the first event began at 01:27 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Herkimer

When
June 1, 8:25 PM EST
Where
Herkimer County, 4.38 mi E of Old Forge
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
43.720, -74.892

A tree was reported down on South Shore Road about 5 miles east of Old Forge as a result of thunderstorm winds.

Thunderstorm Wind, Herkimer

When
June 2, 11:05 AM EST to 11:06 AM EST
Where
Herkimer County, 0.67 mi WSW of West Winfield to 0.06 mi SSW of West Winfield
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.877, -75.193

Trees and wires were reported down in West Winfield as a result of thunderstorm winds on State Route 51 and Burrows Road.

Thunderstorm Wind, Saratoga

When
June 2, 12:20 PM EST
Where
Saratoga County, 0.48 mi E of Fortsville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.250, -73.671

Trees and wires were reported down in Moreau as a result of thunderstorm winds.

Hail, Warren

When
June 2, 12:22 PM EST to 12:25 PM EST
Where
Warren County, 1.4 mi SE of Glen Lake
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
43.358, -73.657

Ping pong ball size hail was reported during a thunderstorm in Queensbury.

Hail, Warren

When
June 2, 12:30 PM EST to 12:35 PM EST
Where
Warren County, 0.69 mi S of Glens Falls
Measured
1 in hail
Reported by
Social Media
Coordinates
43.310, -73.650

Quarter size hail was reported via Twitter during a thunderstorm in Glens Falls.

Thunderstorm Wind, Washington

When
June 2, 1:10 PM EST
Where
Washington County, Cambridge
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.030, -73.380

Multiple large trees were reported down as a result of thunderstorm winds in Cambridge. A rose trellis was also snapped as well.

Thunderstorm Wind, Columbia

When
June 2, 1:10 PM EST
Where
Columbia County, 0.68 mi SW of Livingston
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.142, -73.778

A tree was reported down in Livingston as a result of thunderstorm winds.

Thunderstorm Wind, Rensselaer

When
June 2, 1:47 PM EST
Where
Rensselaer County, 1.23 mi SE of Hoosick
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.860, -73.330

Large trees limbs were reported down in Hoosick as a result of thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454211, 454214, 454216, 454217, 454218, 454220, 454222, 454223.